MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

ANGIODYNAMICS ANGIODYNAMICS; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 45753
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
Angiodynamics was notified of an event from the fda, voluntary medwatch mw5172360, regarding a mini stick max 4f x 10 cm stiff.018 ni/tu echo 2.75".It was reported the distal portion of a micropuncture sheath had broken off and remained in the patient's groin during a left heart catheterization.
 
Additional Manufacturer Narrative
No sheath or dilator product was returned to angiodynamics for evaluation.The customer's reported complaint description of sheath tubing detached cannot be confirmed.No sheath complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.(b)(4) was sent to the coaxial introducer supplier/manufacturer (greatbatch) for awareness of this event.Supplier dhr review of the indicated introducer lots is not required at this time since there has been no previously reported complaints against the lots and potential root cause for sheath tubing detachment is handling damage during use, i.E.Skin nick with scalpel.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Review of similar reported complaints against the coaxial sheath has shown a consistent detachment of the sheath tubing at least one (1) cm distal from the sheath hub junction, i.E.Not a failure at the hub junction.The failure of this sheath tubing failure mode generally indicates a slice in the tubing from a sharp object with separation location of the tubing being stretched, indicating a tensile failure of the tubing.The mini stick max is a coaxial micro-introducer kit used for initial access into the vasculature.Once the coaxial sheath is in place an 0.035/0.038" procedure (j) guidewire is inserted into the vasculature.Depending on the purpose of the patient procedure the sheath may be upsized (e.G.7f, then 10f, then 14f, etc.) to accommodate larger french size catheters/devices.After inserting the 0.035" guidewire into the coaxial sheath but prior to removal of the coaxial sheath the physician may choose to nick the skin with a scalpel at the insertion site in anticipation of the insertion of the larger sheath device.This technique may cut the coaxial sheath tubing such that the tubing is pulled to failure during removal of the coaxial sheath.If a nick of the skin is required then performing this after the coaxial sheath is removed (i.E.Nick skin with just 0.035" guidewire sticking out of insertion site) would prevent damage to sheath tubing and potential tubing tensile failure.Labeling review: directions for use (dfu) that is provided with this device contains the following statements.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use the coaxial micro introducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events guidewire shearing, fracture or embolization operational instructions 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22701066
Report Number1317056-2025-00203
Device Sequence Number21091764
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45753
Device Lot Number5843957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite